Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 145, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 23, 2017, 4:29 PM CDT for Morgan County, Scott County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2017, 4:29 PM CDT (21:29 UTC)
- Expired
- Jul 23, 2017, 4:49 PM CDT
- In force
- 20 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, IL, Scott County, IL
The radar
The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2427 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
800
WUUS53 KILX 232129
SVRILX
ILC137-171-232200-
/O.NEW.KILX.SV.W.0145.170723T2129Z-170723T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
429 PM CDT SUN JUL 23 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southeastern Scott County in west central Illinois...
South central Morgan County in west central Illinois...
* Until 500 PM CDT
* At 429 PM CDT, a severe thunderstorm was located over Manchester,
or 9 miles northeast of White Hall, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Murrayville and Manchester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3960 9022 3952 9017 3952 9034 3956 9035
TIME...MOT...LOC 2129Z 334DEG 17KT 3954 9028
HAIL...1.00IN
WIND...60MPH
$$
Bak1 follow-up statement
758
WWUS53 KILX 232149
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
449 PM CDT SUN JUL 23 2017
ILC137-171-232158-
/O.CAN.KILX.SV.W.0145.000000T0000Z-170723T2200Z/
Scott-Morgan-
449 PM CDT SUN JUL 23 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SCOTT AND SOUTH
CENTRAL MORGAN COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.
LAT...LON 3960 9022 3952 9017 3952 9034 3956 9035
TIME...MOT...LOC 2147Z 334DEG 17KT 3946 9023
$$
AutenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:41 PM CDT, 48 minutes earlier.
Area forecast discussion, Jul 23, 3:41 PM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 341 PM CDT Sun Jul 23 2017 .SHORT TERM...(This evening through Monday) ISSUED AT 340 PM CDT Sun Jul 23 2017 A couple features will continue to produce chances for showers and thunderstorms through evening as SBCAPE to around 3000 J/kg has developed with afternoon heating across central IL. First is the upper trough axis located approximately along I-57 and pushing eastward. A few showers and isolated thunderstorms could form east of this for the next few hours before subsidence behind the axis limits any development. Second is a surface trough axis from Michigan through Kansas city and starting to produce some the Milwaukee area back through NW Illinois west of the Illinois River. This feature will move southeastward this afternoon and bring the best chance for isolated to scattered thunderstorms across central IL into the evening until nocturnal cooling diminishes instability and the feature moves southeast of the area. Winds will diminish and turn northerly overnight behind the trough axis with drier air moving in, allowing temperatures to fall into the 60s for lows. Expect highs to reach anywhere from 81 along I-74 to 87 in Lawrenceville Monday. && .LONG TERM...(Monday night through Sunday) ISSUED AT 340 PM CDT Sun Jul 23 2017 High pressure will bring dry weather and still relatively low humidity Tuesday then Gulf moisture will return by Wednesday behind the outgoing high. A slight chance for thunderstorms returns as early as Wednesday afternoon as GFS produces precipitation in a weak disturbance, however most models focus precip chances with a cold front on track for Wednesday night into Thursday. Highs on Tuesday expected in the mid 80s followed by around 90 on Wednesday. The heat will be brief as the cold front drops highs back to the low to mid 80s for the remainder of the week and weekend. High pressure should keep conditions dry again from late Thursday night into next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1249 PM CDT Sun Jul 23 2017 Lift associated with a trough crossing central IL this afternoon will allow scattered cumulus cloud development at 3000-4000 feet as well as isolated thunderstorm development from afternoon into early evening. With the trough axis east of the area by mid evening, all thunderstorms should end by 01-03Z. Overnight, humid conditions and recent rainfall will allow some fog to develop, however enough wind should continue overnight to keep visibility reduction minimal. Have included tempo MVFR visibility 9Z-13Z for fog potential. Winds NW 8-12 kts this afternoon decreasing to 4-8 kts and shifting to northerly overnight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...37 LONG TERM...37 AVIATION...37
Hazardous weather outlook, Jul 23, 3:01 PM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 301 PM CDT Sun Jul 23 2017 ILZ027>031-036>038-040>057-061-241100- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 301 PM CDT Sun Jul 23 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible into this evening. A few of the storms will be capable of producing strong wind gusts and hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... As another frontal boundary approaches the area later Wednesday and Thursday, thunderstorm chances will return to the area. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be needed early this evening. ILZ062-063-066>068-071>073-241100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 301 PM CDT Sun Jul 23 2017 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible this evening. Severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... As another frontal boundary approaches the area late Wednesday night into Thursday, thunderstorms chances will return to the area. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Bak
In the hours before
Local storm report, Jul 23, 10:29 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1029 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 AM TSTM WND DMG SUMNER 38.72N 87.86W
07/23/2017 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0555 AM TSTM WND DMG BIRDS 38.84N 87.67W
07/23/2017 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0555 AM TSTM WND DMG LAWRENCEVILLE 38.73N 87.69W
07/23/2017 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN TOWN AND
COUNTYWIDE. RADAR ESTIMATES DAMAGE IN COUNTY OCCURRED
BETWEEN 535 AM AND 615 AM.
&&
BAKLocal storm report, Jul 23, 10:30 AM CDT, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1030 AM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM LIGHTNING MARSHALL 39.40N 87.69W
07/22/2017 CLARK IL PUBLIC
LIGHTNING STRUCK AND DAMAGED AN ASSISTED LIVING CENTER.
REPORTED VIA SOCIAL MEDIA
1155 PM TSTM WND GST 4 W OLNEY 38.73N 88.16W
07/22/2017 M60.00 MPH RICHLAND IL AWOS
AT OLNEY-NOBLE AIRPORT
1205 AM TSTM WND DMG OLNEY 38.73N 88.09W
07/23/2017 RICHLAND IL BROADCAST MEDIA
TREE SNAPPED. TIME ESTIMATED FROM RADAR.
0450 AM TSTM WND GST 2 W XENIA 38.64N 88.67W
07/23/2017 E65.00 MPH CLAY IL EMERGENCY MNGR
0452 AM TSTM WND DMG XENIA 38.64N 88.64W
07/23/2017 CLAY IL EMERGENCY MNGR
MULTIPLE TREE LIMBS DOWN. ONE MID SIZE TREE SNAPPED ABOUT
HALFWAY UP.
0515 AM TSTM WND GST FLORA 38.67N 88.48W
07/23/2017 M60.00 MPH CLAY IL AWOS
0526 AM TSTM WND GST 4 W OLNEY 38.73N 88.16W
07/23/2017 M61.00 MPH RICHLAND IL AWOS
AT OLNEY-NOBLE AIRPORT
0532 AM TSTM WND DMG OLNEY 38.73N 88.09W
07/23/2017 RICHLAND IL LAW ENFORCEMENT
SEVERAL TREE LIMBS AND POWER LINES DOWN
0539 AM TSTM WND DMG SUMNER 38.72N 87.86W
07/23/2017 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0539 AM TSTM WND DMG NEWTON 38.99N 88.16W
07/23/2017 JASPER IL EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN IN TOWN. ONE LARGE
TREE FELL ON A HOUSE.
0555 AM TSTM WND DMG BIRDS 38.84N 87.67W
07/23/2017 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
0555 AM TSTM WND DMG LAWRENCEVILLE 38.73N 87.69W
07/23/2017 LAWRENCE IL LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN TOWN AND
COUNTYWIDE. RADAR ESTIMATES DAMAGE IN COUNTY OCCURRED
BETWEEN 535 AM AND 615 AM.
0605 AM TSTM WND GST LAWRENCEVILLE AIRPORT 38.76N 87.61W
07/23/2017 M57.00 MPH LAWRENCE IL ASOS
0609 AM TSTM WND GST OBLONG 39.00N 87.91W
07/23/2017 M79.00 MPH CRAWFORD IL TRAINED SPOTTER
LARGE TREE AND NUMEROUS LARGE TREE LIMBS BLOW DOWN. POWER
IS OUT IN OBLONG.
0619 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.61W
07/23/2017 M1.10 INCH LAWRENCE IL ASOS
FELL IN HALF AN HOUR. HEAVY RAIN CONTINUES
0658 AM HEAVY RAIN OBLONG 39.00N 87.91W
07/23/2017 M0.78 INCH CRAWFORD IL TRAINED SPOTTER
0700 AM HEAVY RAIN W PETERSBURG 40.01N 89.85W
07/23/2017 M1.23 INCH MENARD IL COCORAHS
0700 AM HEAVY RAIN 1 E OLNEY 38.73N 88.07W
07/23/2017 M1.64 INCH RICHLAND IL COCORAHS
0700 AM HEAVY RAIN HAVANA 40.30N 90.06W
07/23/2017 M1.29 INCH MASON IL CO-OP OBSERVER
0700 AM HEAVY RAIN 1 ESE CHATHAM 39.67N 89.68W
07/23/2017 M1.22 INCH SANGAMON IL COCORAHS
0708 AM HEAVY RAIN LAWRENCEVILLE 38.73N 87.69W
07/23/2017 M1.37 INCH LAWRENCE IL ASOS
&&
BAKLocal storm report, Jul 23, 2:53 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
253 PM CDT SUN JUL 23 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN 2 WSW LAWRENCEVILLE 38.72N 87.72W
07/23/2017 M1.71 INCH LAWRENCE IL CO-OP OBSERVER
&&
EJLSpecial weather statement, Jul 23, 4:21 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Lincoln IL
421 PM CDT SUN JUL 23 2017
ILZ049-050-232145-
Scott-Morgan-
421 PM CDT SUN JUL 23 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SCOTT AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 445 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm near
Manchester, or 7 miles east of Winchester, moving southeast at 10
mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Murrayville, Woodson, Manchester, Alsey and Nortonville.
This includes Interstate 72 between mile markers 59 and 62.
LAT...LON 3970 9032 3958 9003 3952 9009 3952 9041
3956 9046
TIME...MOT...LOC 2120Z 309DEG 10KT 3959 9032
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:39 PM CDT | Special Weather Statement | ILX | Clark | 36 min |
| Jul 22, 10:36 PM CDT | Special Weather Statement | ILX | Crawford | 39 min |
| Jul 22, 11:22 PM CDT | Special Weather Statement | ILX | Clark | 38 min |
| Jul 22, 11:27 PM CDT | Special Weather Statement | ILX | Coles | 48 min |
| Jul 22, 11:32 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Coles, Cumberland, Edgar | 43 min |
| Jul 23, 12:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark | 34 min |
| Jul 23, 12:14 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 46 min |
| Jul 23, 3:08 AM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 52 min |
| Jul 23, 3:57 AM CDT | Special Weather Statement | ILX | Morgan | 78 min |
| Jul 23, 4:16 AM CDT | Special Weather Statement | ILX | Christian | 74 min |
| Jul 23, 4:46 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Effingham, Jasper, Richland | 44 min |
| Jul 23, 5:16 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 44 min |
| Jul 23, 5:58 AM CDT | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence, Richland | 47 min |
| Jul 23, 4:21 PM CDT | Special Weather Statement | ILX | Morgan | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.